Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 258, NWS Atlanta, GA

July 10, 20155 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2015, 4:00 PM EDT for 5 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 4:00 PM EDT (20:00 UTC)
Expired
Jul 10, 2015, 4:45 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baldwin County, GA, Bibb County, GA, Jones County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:27 PM EDTTSTM WND DMGMacon, GABROADCAST METEOROLOGIST RECEIVED REPORT FROM PUBLIC OF TREES DOWN IN BIBB AND JONES COUNTIES...MOSTLY ALONG GRAHAM ROAD. HEAVIEST TREE DAMAGE WAS ACROSS JONES COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WUUS52 KFFC 102000
SVRFFC
GAC009-021-169-289-319-102045-
/O.NEW.KFFC.SV.W.0258.150710T2000Z-150710T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TWIGGS COUNTY IN CENTRAL GEORGIA...
  SOUTHEASTERN JONES COUNTY IN CENTRAL GEORGIA...
  SOUTHWESTERN BALDWIN COUNTY IN CENTRAL GEORGIA...
  WEST CENTRAL WILKINSON COUNTY IN CENTRAL GEORGIA...
  NORTHEASTERN BIBB COUNTY IN CENTRAL GEORGIA...

* UNTIL 445 PM EDT

* AT 359 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF GORDON...OR 7 MILES SOUTHEAST OF GRAY...AND IS NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACON...GRAY...GORDON...JAMES...DRY BRANCH...FRANKLINTON...
  GRISWOLDVILLE...MOUNTAIN SPRINGS...MYRICKS MILL...POSTELL...
  FITZPATRICK...GREENBERRY CROSSROADS...CROSS KEYS AND RIPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3299 8361 3299 8337 3271 8334 3270 8349
      3277 8366
TIME...MOT...LOC 1959Z 020DEG 3KT 3293 8345 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:45 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 2:45 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT FRI JUL 10 2015

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PERSISTENCE WILL CONTINUE THROUGH THE SHORT TERM. ISOLATED TO
SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED WILL DISSIPATE THIS
EVENING. EXPECT THE SAME AGAIN ON SATURDAY AS THE LEE SIDE TROUGH
CONTINUES OVER CENTRAL GA WHICH WILL BE THE FOCUS FOR CONVECTIVE
DEVELOPMENT. THERE COULD ALSO BE A SLIGHTLY HIGHER CHANCE ACROSS
NORTH GEORGIA WHERE THERE WILL BE GREATER INSTABILITY. NO MAJOR
TEMPERATURES SWINGS THROUGH THE SHORT TERM AND MOS GUIDANCE HAS A
GOOD HANDLE ON THIS.

17

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HAVE ONLY MADE MINOR ADJUSTMENTS TO THE EXTENDED PERIODS TO
ACCOUNT FOR LATEST MODEL TRENDS. TEMPERATURES CONTINUE TO LOOK
ABOVE NORMAL THROUGH NEXT WEEK...THOUGH WILL SEE SLIGHTLY HIGHER
POPS AS HIGH PRESSURE RIDGE SHIFTS TO THE WEST. OVERALL...CURRENT
FORECAST TRENDS LOOK TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS.

31

/ISSUED 317 AM EDT FRI JUL 10 2015/
CWFA STAYS UNDER THE INFLUENCE OF THE UPPER RIDGE THROUGH THE
REMAINDER OF THE WEEKEND. HIGH PRESSURE ALOFT BEGINS TO RETROGRADE
WEST BY TUESDAY AS A TROUGH BEGINS TO DIG SOUTH ACROSS THE EASTERN
SEABOARD. NW FLOW ALOFT CONTINUES THROUGH THE END OF THE WEEK. A
PATTERN CHANGE LOOKS TO HAPPEN BY NEXT WEEKEND AS THE HIGH ALOFT
BEGINS TO BUILD BACK EAST.

AT THE SURFACE...A LEE TROUGH WILL REMAIN IN PLACE ACROSS THE
EAST/SOUTHEAST PORTION OF THE CWFA THROUGH MUCH OF NEXT WEEK. THIS
FEATURE MAY HELP FOCUS SOME AFTERNOON SHRA/TSRA.

POPS SHOULD BE LOWER THROUGH THE WEEKEND WITH THE HIGH PRESSURE
ALOFT HELPING TO SUPPRESS WIDESPREAD CONVECTION. POPS WILL INCREASE
BY NEXT WEEK...AS THE HIGH SHIFTS WESTWARD. ALSO...ANY SHORTWAVES
DROPPING DOWN IN THE NW FLOW WILL HAVE THE POTENTIAL TO INCREASE
CONVECTIVE COVERAGE.

WITH THE RIDGE OVERHEAD...TEMPS MOSTLY IN THE MIDDLE TO UPPER 90S
ARE LIKELY EACH DAY...WITH MIDDLE TO UPPER 80S IN THE HIGHEST
ELEVATIONS. AS THE RIDGE BREAKS DOWN EARLY NEXT WEEK...A SLIGHT
BREAK IN TEMPS IS EXPECTED WITH VALUES AVERAGING FROM THE MIDDLE TO
UPPER 80S TO LOWER 90S ACROSS MOST LOCALES OUTSIDE THE NORTHEAST GA
MOUNTAINS.

GUIDANCE SEEMED A LITTLE TO WARM DURING THE MIDDLE OF NEXT WEEK FOR
NW FLOW. HAVE BUMPED HIGH TEMPS DOWN A DEGREE OR TWO ACROSS THE
AREA.

HEAT INDICES MAY APPROACH 105 DEGREES IN PORTIONS OF THE SE CWFA
MONDAY AND TUESDAY. RIGHT NOW...VALUES REMAIN BELOW CRITICAL
THRESHOLDS...BUT EVEN A ONE OR TWO DEGREE CHANGE IN TEMP/DEWPOINT
COULD CAUSE HEAT INDICES TO REACH 105 DEGREES OR ABOVE.

NLISTEMAA

&&

.CLIMATE...

RECORDS FOR 07-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1930     72 1979     76 1981     58 1952
   KATL     100 1936     72 1979     81 1879     58 1891
                1930        1894
   KMCN     103 1980     77 1950     77 1986     58 1972
                1930
   KCSG     101 1980     79 2005     78 2000     63 1963

RECORDS FOR 07-11

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1930     78 1979     79 1980     59 1963
                            1961
                            1906
   KATL     101 1980     73 1961     81 1879     58 1894
   KMCN     104 1980     76 1961     79 2005     61 1947
   KCSG     102 1980     73 1961     81 1980     61 1963

RECORDS FOR 07-12

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     108 1930     68 1999     76 1981     59 1963
                                        1969
   KATL     103 1980     70 1898     80 1980     53 1898
                1930                    1879
   KMCN     105 1980     78 1900     78 1925     61 1953
                                        1901
   KCSG     101 1980     82 1953     80 1980     61 1956

RECORDS FOR 07-13

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1980     73 1999     77 1980     58 1918
                1925
   KATL     105 1980     74 1999     79 1980     59 1898
                                        1879
   KMCN     108 1980     68 1898     79 1980     61 1898
   KCSG     103 1980     77 1999     78 1991     62 1963

&&

.AVIATION...
18Z UPDATE...
PERSISTENCE WILL PREVAIL THROUGH THE FORECAST. VFR WILL PERSIST
WITH ISOLATED TSTORMS THIS AFTERNOON/EVENING. CU FIELD HAS
DEVELOPED AND THIS WILL DISSIPATE THIS EVENING ONLY TO REFORM
SATURDAY. WINDS WILL REMAIN LIGHT AND WEST TO NORTHWEST.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION
HIGH ON REMAINING ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  98  71  95 /  10  20  20  20
ATLANTA         74  96  74  92 /  10  20  20  20
BLAIRSVILLE     66  87  66  87 /  10  30  20  20
CARTERSVILLE    69  95  69  92 /  10  20  20  20
COLUMBUS        73  96  73  95 /  20  30  20  20
GAINESVILLE     71  94  71  91 /  10  20  20  20
MACON           73  98  73  96 /  10  30  20  30
ROME            69  96  69  93 /  10  20  20  20
PEACHTREE CITY  70  95  70  93 /  10  20  20  20
VIDALIA         73  99  74  96 /  10  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jul 10, 5:00 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT FRI JUL 10 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH
SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD
BECOME STRONG PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
OCCASIONAL LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY.
STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY ALONG AND
SOUTH OF A LINE FROM BOWDON TO MACON TO STILLMORE.

UNSETTLED WEATHER WILL RETURN FOR SUNDAY THROUGH LATE NEXT WEEK. A
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 10, 3:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT FRI JUL 10 2015

GAZ084-085-097-101945-
JOHNSON GA-WILKINSON GA-LAURENS GA-
309 PM EDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN JOHNSON...WILKINSON AND LAURENS COUNTIES UNTIL 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOOMSBORO...OR 10 MILES EAST OF IRWINTON...
MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS JOHNSON...WILKINSON AND LAURENS COUNTIES THROUGH 345 PM
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TOOMSBORO...TUCKERS CROSSROAD...NICKLESVILLE AND CHAPPELLS MILL.

LAT...LON 3266 8310 3284 8311 3284 8297 3282 8297
      3280 8295 3278 8296 3276 8296 3278 8288
      3265 8285
TIME...MOT...LOC 1909Z 357DEG 7KT 3277 8300
Special weather statement, Jul 10, 3:38 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT FRI JUL 10 2015

GAZ081-082-094-102015-
CRAWFORD GA-PEACH GA-BIBB GA-
338 PM EDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CRAWFORD...PEACH AND BIBB COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF ROBERTA. THIS STORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS CRAWFORD...PEACH AND BIBB COUNTIES THROUGH 415 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...BYRON...LAKE TOBESOFKEE...SKIPPERTON...SANDY POINT...LIZELLA
AND JACK BROWN ESTATES.

LAT...LON 3272 8399 3286 8385 3277 8365 3257 8386
TIME...MOT...LOC 1938Z 312DEG 1KT 3275 8386

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Jul 10, 3:15 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson45 min
Jul 10, 3:25 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup50 min
Jul 10, 3:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Wilkinson43 min
Jul 10, 3:38 PM EDTSpecial Weather StatementFFCCrawford37 min
Jul 10, 4:10 PM EDTSpecial Weather StatementFFCLaurens35 min
Jul 10, 4:15 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup45 min
Jul 10, 4:29 PM EDTSpecial Weather StatementFFCCrawford31 min
Jul 10, 4:47 PM EDTSpecial Weather StatementFFCJones28 min
Jul 10, 4:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 10, 4:53 PM EDTSpecial Weather StatementFFCTwiggs37 min
Jul 10, 4:55 PM EDTSpecial Weather StatementFFCMonroe35 min
Jul 10, 5:04 PM EDTSpecial Weather StatementFFCTaylor26 min
Jul 10, 5:05 PM EDTSevere Thunderstorm WarningFFCTaylor22 min
Jul 10, 5:08 PM EDTSpecial Weather StatementFFCFayette37 min
Jul 10, 5:11 PM EDTSevere Thunderstorm WarningFFCMonroe49 min
Jul 10, 5:18 PM EDTSpecial Weather StatementFFCMarion27 min
Jul 10, 5:32 PM EDTSevere Thunderstorm WarningFFCMacon43 min
Jul 10, 5:33 PM EDTSpecial Weather StatementFFCMuscogee27 min
Jul 10, 5:39 PM EDTSpecial Weather StatementFFCMontgomery, Toombs36 min
Jul 10, 5:52 PM EDTSpecial Weather StatementFFCHouston23 min
Jul 10, 6:13 PM EDTSpecial Weather StatementFFCDodge32 min
Jul 10, 6:15 PM EDTSpecial Weather StatementFFCPulaski30 min
Jul 10, 6:17 PM EDTSpecial Weather StatementFFCSumter28 min
Jul 10, 6:21 PM EDTSpecial Weather StatementFFCPolk24 min
Jul 10, 6:26 PM EDTSpecial Weather StatementFFCDooly34 min
Jul 10, 6:28 PM EDTSpecial Weather StatementFFCTelfair32 min
Jul 10, 6:39 PM EDTSpecial Weather StatementFFCSumter36 min
Jul 10, 6:46 PM EDTSevere Thunderstorm WarningFFCTelfair44 min
Jul 10, 6:54 PM EDTSpecial Weather StatementFFCWilcox36 min
Jul 10, 7:02 PM EDTSpecial Weather StatementFFCHaralson28 min
Jul 10, 7:44 PM EDTSpecial Weather StatementFFCDeKalb31 min
Jul 10, 7:50 PM EDTSpecial Weather StatementFFCCobb25 min
Jul 10, 7:54 PM EDTSpecial Weather StatementFFCBartow36 min
Jul 10, 7:58 PM EDTSpecial Weather StatementFFCPolk32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.